Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

FWhat causes extreme sensitivity and sunburn like sensation on thighs?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Front of my thigh is extremely sensitive and feels like sunburn, but I have nort been int he sun in months and there is no discoloration. Usually happens when i am trying to sleep at night. right now i feel it through my jeans.
Posted Sun, 9 Feb 2014 in General Health
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer: Suspected diagnosis: Meralgia paresthetica Detailed Answer: Hello sir and welcome. Thank you for writing to us. Based on the information provided I would like to say that your presentation is quite similar to a condition called meralgia paresthetica. In this condition a sensory nerve is being irritated and compressed resulting in nerve entrapment syndrome that causes the symptom similar to a sunburn like sensation. What points towards this diagnosis even more is that you feel this even more during the nights, when you are in bed (lying down and applying further pressure to this nerve, results further aggravation, and thus the presentation). Do not worry about the above suspected diagnosis sir, as it is usually not very serious but I would still like to urge you to visit a neurologist or an orthopedician for a physical examination and confirmation at the earliest. I hope I have explained this to you in a manner best understood by you. Please feel free to write back to me for any further clarifications, I would be more than happy to help you sir. Best wishes.
Above answer was peer-reviewed by
Follow-up: FWhat causes extreme sensitivity and sunburn like sensation on thighs? 22 hours later
is there anything i can put on my thigh to get relief?
Answered by Dr. Shoaib Khan 14 minutes later
Brief Answer: Treating the nerve will help,but you can try cream Detailed Answer: Hello once again sir. As I am suspecting a nerve entrapment, no topical medication will provide relief sir. But if you wish to still give it a shot, you could try applying topical diclofenac ointment or cream. But, I doubt this will provide much relief. Visiting a doctor and getting accurately diagnosed should help you sir, as this is not a serious problem and can be easily treated if addressed accurately. Hope you understand sir. If there is anything unclear, please do write back to me and I shall be more than happy to assist you. Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor